Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 27, NWS Los Angeles, CA

July 30, 2015Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jul 30, 2015, 7:13 PM PDT for Los Angeles County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2015, 7:13 PM PDT (02:13 UTC)
Expired
Jul 30, 2015, 10:15 PM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 7:54 PM PDTFLASH FLOOD6 Nnw Big Pines, CAAT 720 PM A TRAINED SPOTTER TRAVELING ON HWY138 FROM PHELAN TO LLANO REPORTED THAT ON THE 2 MILE STRETCH OF HWY138...ON LOS ANGELES SIDE...THERE WAS 6 TO 8 INCHES OF WATER/MUD/ROCKS AND DEBRIS ON THE ROADWAY.
Jul 30, 8:45 PM PDTFLASH FLOOD4 E Pearblossom, CAAT 436 PM CHP REPORTED FLOODING OF SR138 EAST OF LARGO VISTA WITH TRAFFIC AT STAND STILL.
Jul 30, 8:45 PM PDTFLASH FLOODPearblossom, CAAT 434 PM CHP REPORTED ROADWAY FLOODING OF HWY 138 NEAR PEARBLOSSOM...JUNCTION WITH 165TH ST EAST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2023 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WGUS56 KLOX 310218
FFWLOX
CAC037-310515-
/O.NEW.KLOX.FF.W.0027.150731T0213Z-150731T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
713 PM PDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE MOUNTAINS AND ANTELOPE VALLEY IN NORTHEASTERN 
  LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 1015 PM PDT
    
* AT 713 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS MOVING INTO  
  THE WARNING AREA. THESE STORMS HAVE A HISTORY OF PRODUCING   
  FREQUENT LIGHTNING AND HEAVY RAIN...AND FLASH FLOODING IS 
  OCCURRING OR WILL BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE PINE 
  BURN SCAR WILL RESULT IN DEBRIS FLOW MOVING THROUGH LOCAL 
  DRAINAGES. THE DEBRIS FLOW CAN CONSIST OF ROCKS...MUD AND OTHER 
  LOOSE MATERIALS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
  INCLUDE...WRIGHTWOOD...BIG PINES...THE ANGELES CREST HIGHWAY     
  BETWEEN MOUNT WATERMAN AND WRIGHTWOOD...LAKE LOS ANGELES...     
  PEARBLOSSOM...LLANO...VALYERMO...AND HIGHWAY 138 BETWEEN 
  PEARBLOSSOM AND THE SAN BERNARDINO COUNTY LINE.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

MOVE AWAY FROM RECENTLY BURNED AREAS. THE HEAVY RAINS WILL LIKELY 
TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP 
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3431 11772 3440 11800 3441 11800 3458 11790
      3471 11767 3433 11765

$$

SMITH/GOMBERG
1 follow-up statement
008 
WGUS76 KLOX 310338
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
838 PM PDT THU JUL 30 2015

CAC037-310346-
/O.CAN.KLOX.FF.W.0027.000000T0000Z-150731T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
838 PM PDT THU JUL 30 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOS ANGELES COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
AN IMMEDIATE THREAT. ISOLATED STORMS ARE STILL POSSIBLE ACROSS THE MOUNTAINS
AND ANTELOPE VALLEY THIS EVENING. 

LAT...LON 3431 11772 3440 11800 3441 11800 3458 11790
      3471 11767 3433 11765

$$

GOMBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:30 PM PDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jul 30, 1:30 PM PDT, 5 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
130 PM PDT THU JUL 30 2015

.SYNOPSIS...

THERE IS A CHANCE OF THUNDERSTORMS FOR THE INTERIOR MOUNTAINS AND
DESERTS THROUGH FRIDAY. THE THUNDERSTORM THREAT WILL BE CONFINED TO
THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND ADJACENT DESERTS ON
SATURDAY. BY MONDAY STABILIZING SOUTHWEST FLOW ALOFT WILL END THE
THREAT OF THUNDERSTORMS WITH A RETURN TO SEASONAL TEMPERATURES.

&&

.SHORT TERM (TODAY-SUN)...

A WEAK VORT MAX EMBEDDED IN SE MONSOONAL FLOW ALOFT CONTINUES TO
MOVE NORTHWESTWARD THROUGH THE CWA THIS AFTERNOON. THIS FEATURE IS
CURRENTLY LOCATED OVER VENTURA COUNTY AND WILL MOVE NORTH OF SLO
COUNTY AFTER MIDNIGHT TONIGHT. EARLIER THIS MORNING THERE WERE SOME
SCATTERED SHOWERS OVER LA AND VENTURA COUNTY COASTAL/VALLEY AREAS
THAT WERE ASSOCIATED WITH THIS VORT. THUNDERSTORM ACTIVITY THIS
AFTERNOON HAS SHIFTED TO THE MOUNTAINS AND OTHER INTERIOR AREAS. THE
STRONGEST STORM SO FAR OCCURRED OVER NW VENTURA COUNTY AND EASTERN
SBA COUNTY IN THE MOUNTAINS...WHERE THERE WAS PLENTY OF SUN THIS
MORNING TO ALLOW FOR SURFACE HEATING. A FLASH FLOOD WARNING WAS
ISSUED FOR THIS STORM. SEEING SOME CLEARING FOR SOUTHERN PORTIONS OF
THE CWA EARLY THIS AFTERNOON...WHICH SHOULD LEAD TO AN INCREASE IN T-
STORMS IN LA AND VENTURA COUNTY AS WELL...FOCUSED MAINLY OVER THE
MOUNTAINS...DESERT AND SOME INTERIOR VALLEYS. FLASH FLOODING WILL
CONTINUE TO BE A THREAT FOR THESE AREAS...WHERE A FLASH FLOOD WATCH
REMAINS IN EFFECT THROUGH THIS EVENING.

LEANING TOWARDS REMOVING T-STORMS FOR MOST COASTAL AND SOME VALLEY
AREAS LATER THIS AFTERNOON AND THIS EVENING...DEPENDING ON HOW THE
REST OF THE AFTERNOON GOES. THINKING THAT MOST OF THE T-STORM
ACTIVITY FOR THESE AREAS WAS OR WILL BE ASSOCIATED WITH THE MID-
LEVEL VORT MAX...WHICH WILL BE NORTH OF VENTURA COUNTY BY 00Z. THIS
WILL BE A LAST MINUTE DECISION.

A SLIGHT CHANCE OF T-STORMS WILL CONTINUE INTO THE LATE EVENING
HOURS FOR THE MOUNTAINS AND INTERIOR AREAS...BEFORE DIMINISHING LATE
TONIGHT. THUNDERSTORM ACTIVITY WILL RESUME FOR THESE AREAS LATE
TOMORROW MORNING THROUGH TOMORROW EVENING...WITH THE FOCUS OF THE
ACTIVITY OVER THE MOUNTAINS AND ANTELOPE VALLEY. WITHOUT A KICKER
AND A MORE SSE STEERING FLOW...NOT EXPECTING ANY T-STORMS FOR THE
COAST AND MOST VALLEY AREAS TOMORROW.

THE AREAL COVEREAGE OF T-STORMS ON SATURDAY WAS REDUCED TO ONLY HAVE
A SLIGHT CHANCE OF T-STORMS OVER THE VTA/LA MOUNTAINS AND THE
ANTELOPE VALLEY. WITH FLOW ALOFT STARTING TO SHIFT TO THE SW ON
SATURDAY...MOISTURE AND INSTABILITY WILL CONTINUE TO DECREASE...WITH
MOST OF THE INSTABILITY FOCUSED OVER THE VTA/LA MOUNTAINS. THE
DRYING TREND WILL CONTINUE ON SUNDAY AS SW FLOW BECOMES ESTABLISHED
ALOFT...BUT THERE COULD STILL BE ENOUGH LINGERING INSTABILITY TO
WARRANT THE SLIGHT CHANCE OF T-STORMS FOR THE EASTERN SAN GABRIELS
AND ANTELOPE VALLEY.

TEMPERATURE TRENDS FOR TOMORROW WILL BE A LITTLE TRICKY DUE TO ALL
OF THE CLOUDS WE HAD EARLIER TODAY...HOWEVER FRIDAY AND SATURDAY
WILL BE SLIGHTLY COOLER OVERALL AS HEIGHT/THICKNESS AND 850/950
TEMPS FALL SLIGHTLY. SLIGHT WARMING TREND MAY BEGIN ON SUNDAY AS THE
RIDGE OVER NEW MEXICO STARTS TO BUILD...RESULTING IN SLIGHT
HEIGHT/THICKNESS RISES OVER SW CALIFORNIA. ALSO INTRODUCED SOME LOW
CLOUDS IN SOUTHERN LA COUNTY ON SUNDAY MORNING AS THE MARINE LAYER
MAY START TO RE-DEVELOP WITH SW FLOW ALOFT DUE TO A WEAK UPPER-LOW
OFF THE COAST.

.LONG TERM (MON-THU)...

OVERALL NOT A VERY EXCITING WEATHER PATTERN NEXT WEEK WITH A
PERSISTENT RIDGE OVER THE INTERIOR WESTERN U.S. AND A TROUGH OFF THE
WEST COAST. THE TROUGH WILL BRING A BETTER CHANCE FOR MARINE LAYER
STRATUS FOR MOST COASTAL AREAS NEXT WEEK. NO SIGNIFICANT TEMPERATURE
TRENDS IN THE FORECAST NEXT WEEK AS THERE IS SOME SLIGHT
DISAGREEMENT IN THE MODELS. GFS BUILDS THE RIDGE MORE
AGRESSIVELY...WHICH WOULD RESULT IN A WARMING TREND FOR INTERIOR
AREAS...WHILE THE ECMWF KEEPS THE RIDGE RELATIVELY FLAT. CURRENT
FORECAST HAS TEMPERATURES GENERALLY NEAR NORMAL NEXT WEEK.

&&

.AVIATION...30/1755Z...

MARINE LAYER AROUND 010 THIS MORNING.

ALL AIRPORTS IN VFR THIS MORNING. MODERATELY CONFIDENT THAT SHOWERS
AND THUNDERSTORM CHANCES WILL DECREASE OVER THE COASTAL AND VALLEY
LOCATIONS THIS AFTERNOON.  KWJF KPMD AND KPRB HAVE A 20-30 PERCENT
CHANCE OF A THUNDERSTORM THIS AFTERNOON AND EVENING...POSSIBLY
LINGERING THROUGH MOST OF FRIDAY. STRATUS WILL BE GREATLY RESTRICTED
DUE TO NEARBY CONVECTION...BUT EXPECTING A FEW RANDOM PATCHES TO BE
AROUND SOME COASTAL AIRPORTS TONIGHT INTO FRIDAY MORNING. WEAKER
THAN USUAL WINDS WILL PREVAIL TODAY...EXCEPT FOR POSSIBLE GUSTY
WINDS NEAR ANY THUNDERSTORMS.

KLAX...MODERATE CONFIDENCE IN VFR THROUGH FRIDAY...WITH A 30 PERCENT
CHANCE OF IFR CIGS FORMING BECOMING 03 AND 17Z. MAIN THREAT OF
CONVECTION HAS SHIFTED WELL INLAND...BUT THERE STILL IS A 10 PERCENT
CHANCE OF A TSRM INTO THIS EVENING.

KBUR...HIGH CONFIDENCE IN VFR THROUGH FRIDAY. MAIN THREAT OF
CONVECTION HAS SHIFTED WELL INLAND...BUT THERE STILL IS A 10 PERCENT
CHANCE OF A TSRM INTO THIS EVENING.

&&

.MARINE...29/900 AM.
UNSTABLE AIR IS PUSHING FROM SOUTH TO NORTH TODAY WITH A 20 PERCENT
CHANCE OF A THUNDERSTORM FORMING OVER THE COASTAL WATERS. MODERATE
TO HIGH CONFIDENCE OF NO THUNDERSTORMS EXPECTED AFTER THIS EVENING.
30 PERCENT CHANGE OF LOW GRADE SMALL CRAFT ADVISORY WINDS SOUTH OF
POINT CONCEPTION TONIGHT AND FRIDAY NIGHT. SMALL CRAFT ADVISORY
WINDS LIKELY OVER THE WEEKEND OVER THE OUTER WATERS...WITH CHOPPY
CONDITIONS OVER THE INNER WATERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...SUKUP
AVIATION/MARINE...KITTELL
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU JUL 30 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-311300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY

THERE IS A CHANCE OF THUNDERSTORMS FOR MOST AREAS TODAY INTO
TONIGHT. THE BEST CHANCES OF THUNDERSTORMS WILL BE OVER THE
MOUNTAINS...DESERTS AND INTERIOR SECTIONS...BUT THERE WILL EVEN BE
THE POSSIBILITY OF THUNDERSTORMS OVER COASTAL AND COASTAL VALLEY
AREAS. IN THE MOUNTAINS AND DESERTS...THE STORMS COULD BE INTENSE
ENOUGH TO GENERATE FLASH FLOODING. MUD AND DEBRIS FLOWS ARE POSSIBLE
NEAR THE RECENT BURN AREA...INCLUDING THE COLBY AND PINE BURN AREAS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF THE COASTAL
WATERS THROUGH THIS EVENING.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS ON ALL AREA BEACHES
TODAY.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
MOUNTAINS AND DESERTS...AND INTERIOR SECTIONS OF SAN LUIS OBISPO AND
SANTA BARBARA COUNTIES FRIDAY THROUGH SATURDAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THEN...THERE WILL BE A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS
ANGELES COUNTY AND THE ANTELOPE VALLEY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 30, 5:03 PM PDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
503 PM PDT THU JUL 30 2015

CAZ054-059-088-310100-
ANTELOPE VALLEY CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
503 PM PDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE MOUNTAINS AND ANTELOPE VALLEY IN
NORTH CENTRAL LOS ANGELES COUNTY UNTIL 600 PM PDT...

AT 457 PM PDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS
STRETCHING FROM NEAR ACTON TO PALMDALE ALONG HIGHWAY 14. THESE STORMS WERE
MOVING TO THE WEST AT 10 TO 15 MPH.

HAIL UP TO THREE QUARTER INCH AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. IN ADDITION...TORRENTIAL RAINFALL WILL OCCUR WITH THESE STORMS CAPABLE
OF FLASH FLOODING.

LOCATIONS IMPACTED INCLUDE...
ACTON...PALMDALE...AGUA DULCE...LEONA VALLEY...AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3425 11819 3443 11844 3466 11816 3453 11795
TIME...MOT...LOC 2357Z 239DEG 47KT 3461 11794

GOMBERG/SMITH
Special weather statement, Jul 30, 5:13 PM PDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
513 PM PDT THU JUL 30 2015

CAZ038-051>053-310145-
VENTURA COUNTY MOUNTAINS CA-SANTA BARBARA COUNTY MOUNTAINS CA-
CUYAMA VALLEY CA-SAN LUIS OBISPO COUNTY MOUNTAINS CA-
513 PM PDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY NORTH CENTRAL SANTA BARBARA COUNTY
UNTIL 645 PM PDT...

AT 513 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 10
MILES SOUTHWEST OF CUYAMA...OR 25 MILES NORTHEAST OF SANTA YNEZ...
MOVING NORTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...DIME SIZE
HAIL AND WIND GUSTS UP TO 50 MPH.

LOCATIONS IMPACTED INCLUDE...CUYAMA AND BIG PINE MOUNTAIN. THE STORM
MAY AFFECT HIGHWAY 166 WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3481 11998 3500 11980 3482 11945 3455 11944
TIME...MOT...LOC 0013Z 136DEG 16KT 3486 11978

SMITH/GOMBERG
Local storm report, Jul 30, 6:07 PM PDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
607 PM PDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      3 SE PYRAMID LAKE       34.66N 118.76W
07/30/2015                   LOS ANGELES        CA   LAW ENFORCEMENT

            CHP REPORTED HEAVY FLOODING IN NORTHBOUND LANES ON THE
            I-5 NEAR VISTA DEL LAGO ROAD. WATER WAS DEEP ENOUGH TO
            STALL THE ENGINE OF AT LEAST ONE VEHICLE. MULTIPLE
            VEHICLES STRANDED.

&&

SUKUP

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:01 PM PDTFlash Flood WarningLOXLos Angeles3 hr
Jul 30, 5:03 PM PDTSpecial Weather StatementLOXLos Angeles57 min
Jul 30, 5:13 PM PDTSpecial Weather StatementLOXSanta Barbara92 min
Jul 31, 2:30 AM PDTSmall Craft AdvisoryLOX6 days

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.